Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Las Vegas, NV

October 14, 2006Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 14, 2006, 3:45 AM PDT for Clark County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2006, 3:45 AM PDT (10:45 UTC)
Expired
Oct 14, 2006, 4:45 AM PDT
In force
60 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 29 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS55 KVEF 141048
SVRVEF
NVC003-141145-
/O.NEW.KVEF.SV.W.0091.061014T1045Z-061014T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PDT SAT OCT 14 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 445 AM PDT.

* AT 337 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...DAMAGING 
  WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAIN. THIS STORM WAS 
  LOCATED 9 MILES SOUTHWEST OF SEARCHLIGHT...AND WAS MOVING NORTH 
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE JUST WEST OF...
  SEARCHLIGHT AROUND 355 AM PDT...

LAT...LON 3541 11511 3528 11495 3560 11486 3564 11515

$$


JS
1 follow-up statement
000
WWUS55 KVEF 141120
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
417 AM PDT SAT OCT 14 2006

NVC003-141145-
/O.CON.KVEF.SV.W.0091.000000T0000Z-061014T1145Z/
CLARK NV-
417 AM PDT SAT OCT 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM PDT
FOR SOUTH CENTRAL CLARK COUNTY...

AT 415 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL 
SIZE HAIL...STRONG DAMAGING WINDS AND VERY HEAVY RAINFALL. AUTOMATED 
RAIN GUAGES NEAR SEARCHLIGHT REPORTED ONE HALF INCH OF RAIN IN LESS 
THAN 30 MINUTES WITH THIS STORM. THIS STORM WAS LOCATED JUST 
NORTHWEST OF SEARCHLIGHT...AND WAS MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...HIGHWAY 164 WEST OF SEARCHLIGHT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE  FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3541 11511 3528 11495 3560 11486 3564 11515

$$


JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:40 AM PDT, 5 minutes earlier.

Area forecast discussion, Oct 14, 3:40 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT SAT OCT 14 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN
GREAT BASIN AND MOHAVE DESERT TODAY RESULTING IN WIDESPREAD RAIN
SHOWERS AND THUNDERSTORM TO THE AREA. THE LOW WILL MOVE EAST BY
SUNDAY FOR DRIER CONDITIONS. TEMPERATURES ARE EXPECTED TO COOL
BETWEEN 5 AND 10 DEGREES TODAY BEFORE WARMING TO NEAR NORMAL BY
MONDAY.
&&

.SHORT TERM...UPPER LOW CENTERED OVER THE SOUTHERN CALIFORNIA COAST
AT 10Z TO CONTINUE MOVING EAST DURING THE DAY. VERY UNSTABLE AMS
ASSOCIATED WITH LOW AS GFS INDICATES BROAD NEG 3 LI ACROSS MUCH OF
SOUTHERN NEVADA THROUGH 18Z WHICH LOOKS REASONABLE AS COLD POOL
ALOFT MOVES OVER THE AREA WITH THE LOW. IN ADDITION DYNAMICS OF THE
LOW ITSELF WITH PLENTY OF MOISTURE ALL POINT TO A WET/UNSTABLE DAY
ACROSS THE CWA WITH FOCUS BEING EASTERN SAN BERNARDINO/MOHAVE/CLARK
COUNTIES. ALTHOUGH SEVERE NOT OUT OF THE QUESTION...MAIN CONCERN
TODAY WILL BE BRIEF HEAVY RAIN. AS LOW TRANSITIONS EAST OVERNIGHT
DECREASE ACTIVITY LOOKED FOR FROM THE WEST. NAM/GFS CONTINUE TO
DIVERGE IN SOLUTIONS BY SUNDAY WITH GFS CONTINUING TO SHIFT LOW TO
THE EAST WHILE NAM HAS SLOWER PACE AND SHIFTS LOW SOUTH BY 00Z
MONDAY. CURRENT FORECAST BASED ON GFS WHICH STILL LOOKS REASONABLE
AND WILL CONTINUE ALONG THIS TREND. THUS DRYING TO TAKE PLACE ALL
AREAS BY SUNDAY NIGHT AND DRY INTO MONDAY. TEMPS TO BE A MAJOR
PROBLEM AS CLOUD/SHOWERS/CAA TO DROP TODAYS HIGH GENERALLY 5-10
DEGREES FROM FRIDAYS. SLOW WARMING TO THEN TAKE PLACE SUNDAY AND
MONDAY.

.LONG TERM...OVERALL NO CHANGE FROM AFTERNOON PACKAGE IN THE LONG
TERM. GFS A LITTLE STRONGER WITH THE NEXT SHORT WAVE DROPPING INTO
NORTHERN NEVADA BY 12Z TUESDAY AND SLIDING INTO THE ROCKIES BY 12Z
WEDNESDAY. GENERALLY DRY NORTHERLY FLOW OVER THE CWA THROUGH
THURSDAY WITH POSSIBLE REX BLOCK PATTERN ONCE AGAIN FORMING BY
FRIDAY. WILL CONTINUE WITH DRY FORECAST THROUGH THE LONG TERM...BUT
MAY NEED TO UP POPS INTO TUESDAY IF NEXT RUNS CONTINUE TO SHOW
DEVELOPMENT OF TUESDAY SHORT WAVE.
&&

.AVIATION...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS ALL ROUTES THROUGH 00Z SUNDAY BEFORE DECREASING FROM THE WEST
AND ENDING AFTER 12Z SUNDAY MOST ROUTES. LOWER CIGS/VSBY IN SHOWERS
CAN BE EXPECTED AND WILL NEED TO MONITOR AS FOG POSSIBLE AFTER 06Z
SUNDAY ESPECIALLY PEACH SPRING/MORMON MESA CORRIDORS. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 13, 11:36 AM PDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT FRI OCT 13 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-140600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1136 AM PDT FRI OCT 13 2006 /1136 AM MST FRI OCT 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTHERN CALIFORNIA
THIS EVENING WHICH WILL HELP SPREAD MOISTURE OVER THE REGION. THE
HEAVIEST RAINFALL IS EXPECTED TO REMAIN OVER SAN BERNARDINO...CLARK
AND MOHAVE COUNTIES WHERE A QUARTER TO HALF AN INCH OF RAIN COULD
FALL. THE ATMOSPHERE WILL ALSO BECOME UNSTABLE ALLOWING FOR A FEW
ISOLATED THUNDERSTORMS TO DEVELOP WHICH WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EAST SATURDAY WITH RAIN
AND ISOLATED THUNDERSTORMS CONTINUING OVER MUCH OF THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. STORM TOTAL PRECIPITATION IS EXPECTED
TO RANGE FROM HALF AN INCH IN THE VALLEYS TO NEAR ONE INCH AT THE
HIGHER ELEVATIONS. THIS STORM SYSTEM IS RELATIVELY WARM AND SNOW
LEVELS ARE NOT EXPECTED TO DROP BELOW 9000 FEET. THIS SYSTEM WILL
EXIT THE REGION LATE SATURDAY AFTERNOON WITH ISOLATED SHOWERS
CONTINUING INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 5:06 PM PDTSevere Thunderstorm WarningVEFClark39 min
Oct 13, 5:43 PM PDTSevere Thunderstorm WarningVEFClark47 min
Oct 13, 11:28 PM PDTSevere Thunderstorm WarningVEFClark32 min
Oct 14, 12:01 AM PDTSevere Thunderstorm WarningVEFClark44 min
Oct 14, 12:14 AM PDTTornado WarningVEFClark23 min
Oct 14, 1:07 AM PDTSevere Thunderstorm WarningVEFClark38 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.